Doctor insights on:
Is Requip A Narcotic
A natural or synthetic alkaloid compound that has morphine-like qualities. Other examples are codeine, heroin, Meperidine (demerol). They are classified based on their intrinsic activity & where they interact in the central nervous system. They are involved in pain transmission ...Read more
Yes: I would have no problem with my patients taking these drugs together.See 1 more doctor answer
Can happen!: These drugs, while efficatious, can have paradoxic side effects. Also the diagnosis of RLS is not cut and dry. See your doctor!
Can I take lithium orotate120mg w/ gabapentin300mg 3xday, prozac20mg & SeroquelXR300mg? Also if I ask my doc for Requip over Gab is it ok with above??
Poly pharmacy should: Be carefully monitored by your prescribing physician in this case best if it is a psychiatrist. The seroquel in combination with gaba can cause increased CNS depression or sleepiness. Changing to requip would add risk of hypotension. The combination of seroquel and Prozac puts you at risk for serotonin syndrome. Please see your doctor and review your medications.See 1 more doctor answer
I have RLS and take 3mg of requip (ropinirole) daily to control it. Fortunately it works pretty well. What are the risks of long term use of requip (ropinirole)?
See answer below: As for any drug, there is a long long long list of possible adverse events. Nausea, somnolence, dizziness, orthostatis hypotension, vominting, fatigue, acid reflux, edema are just a few... Thankfully, most likely you'll experience none of these, but just keep an eye out for changes after starting the therapy.
Yes: One of the side effects of this drug class is an impulse disorder, which includes gambling, increased sexuality and even antisocial activities. The incidence varies from product to product, and one might be better than another.
Requip (ropinirole): I have not used it, but my colleague neurologists swear by it.
I have rls. I take requip (ropinirole) but they still bother me two to three times a week. What else could I take?
Med adjustment: You may need a higher dose of Requip (ropinirole) or may need to be switched to the long-acting form of this medication. Other medications which also may be effective include Neurontin (gabapentin) and the long-acting version called horizant. Klonopin can also be effective. If not already done so, I would also recommend ruling out underlying nutritional and metabolic abnormalities which may be contributing.
Depends upon stage: A drug such as ropinorole is a dopamine agonist, and may be used early in mild Parkinson's with good results, and may be added to L-DOPA in more advanced patients to enhance effect of the former. However, this class of drugs has limited benefit overall, and really does not displace need for L-DOPA
Dopamine agonist: Dopamine is a major neurotransmitter in the basal ganglia of the brain, and is classified as an inhibitory chemical. Requip (ropinirole) and similar drugs in the class can act as an artificial Dopamine source and promote function in Dopamine circuits, but it does not actually increase the CNS levels, rather it substitutes.
I have been taking 1mg requip (ropinirole) since april 2014. it helped a lot at first, but is not doing much good now,,, next option to talk to my dr about?
Rebound/augmentaion: There is a phenomenon called rebound and or augmentation of symptoms may happen with requip (ropinirole) therapy in restless leg syndrome. You may have early morning symptom or occurrence symptom early in the evening. You may need dose adjustment, talk to your doctor.See 1 more doctor answer